MAUDE Adverse Event Report: PALL MEDICAL A DIVISION OF PALL INTERNATIONAL SÀRL GARDIAN 25 MM SYRINGE FILTER; FILTER, INFUSION LINE

PALL MEDICAL A DIVISION OF PALL INTERNATIONAL SÀRL GARDIAN 25 MM SYRINGE FILTER; FILTER, INFUSION LINE
Model Number 6094184
Medical Device Problem Codes Filtration Problem (2941); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
Describe the event or problem: when making an intrathecal chemotherapy and filtering the ingredients the disc filter membrane completely disintegrated, but did not reach the patient.What was the original intended procedure? : intrathecal chemotherapy.
 
Additional Manufacturer Narrative
Our company became aware of an event involving a medical device it manufactures and markets from an email it received from the agency's medical device reporting team containing report (b)(4) on 23 may 2024.After a records search, it was determined that no details regarding the event detailed in report (b)(4) were reported to our complaint handling system prior to our receipt of the agency's email.After receiving the report, an internal review determined that a medical device report (mdr) and formal investigation was required.As such, complaint case (b)(4) was raised in our system as per our documented procedures.As part of our investigative process for this incident, we sent an email to the recipient noted below on 29 may 2024 that contained follow up questions about the event.This email was sent by the (b)(6) qa manager to the risk manager (initials (b)(6) with the following titles: msn, rn, cphrm) of the (b)(6) center.On 30 may 2024 we received the following answers to our questions as follows: question #1) do you still have the sample? answer: no, the sample was not retained.Question #2) do you know what exactly was being filtered during the incident and what the filter setup was? answer: this information is not available at this time.Question #3) when the filter was replaced, did it perform properly? was it from the same lot or a different lot? answer: this information is not available at this time.Investigation details: all filter lots of 25mm size are assembled with validated process parameters and with materials believed suitable to their intended end use, and successfully meet stringent in-process testing prior to being released to inventory.A review was conducted of the manufacturing batch record for the reported implicated filter lot number and subassembly lot number.It confirmed that the implicated filter lot was manufactured according to approved procedures and met all specifications for release, with no noted manufacturing deviations that would have contributed to the customer's complaint regarding the filter membrane.A review of the historical complaint database shows this is the first report of this type of incident occurring to the filter membrane for this product family.From the details reported in the medwatch from the customer, it is unclear if the syringe filter was used in accordance with the instructions for use or in an off-label application.The exact excipients and concentrations of the solution filtered during the incident were neither detailed in either the medwatch form nor in the replies provided from the healthcare provider, however the solutions commonly used for such a procedure are commonly used through our filters.Despite a request to the customer/end user, no performance information was received regarding the use of new filter from the same manufacturing lot number or a new filter from a different manufacturing lot number.The customer's complaint regarding the filter membrane cannot be confirmed without physical examination of the implicated device.Summary our evaluation does not indicate that this incident was a consequence of the production or quality, of the product.Since there has been no further information provided by the customer/end user with more detailed knowledge of the incident that was provided in the medwatch report, it is considered an isolated incidence and therefore no field action will be taken.Unless substantially significant information becomes available, this constitutes an initial and final report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Our company became aware of an event involving a medical device it manufactures and markets from an email it received from the agency's medical device reporting team containing report (b)(4) on 23 may 2024.After a records search, it was determined that no details regarding the event detailed in report (b)(4) were reported to our complaint handling system prior to our receipt of the agency's email.After receiving the report, an internal review determined that a medical device report (mdr) and formal investigation was required.As such, complaint case (b)(4) was raised in our system as per our documented procedures.As part of our investigative process for this incident, we sent an email to the recipient noted below on 29 may 2024 that contained follow up questions about the event.This email was sent by the (b)(6) medical qa manager to the risk manager (initials (b)(6) with the following titles: msn, rn, cphrm) of the (b)(6) medical center.On 30 may 2024 we received the following answers to our questions as follows: question #1) do you still have the sample? answer: no, the sample was not retained.Question #2) do you know what exactly was being filtered during the incident and what the filter setup was? answer: this information is not available at this time.Question #3) when the filter was replaced, did it perform properly? was it from the same lot or a different lot? answer: this information is not available at this time.Investigation details: all filter lots of 25mm size are assembled with validated process parameters and with materials believed suitable to their intended end use, and successfully meet stringent in-process testing prior to being released to inventory.A review was conducted of the manufacturing batch record for the reported implicated filter lot number and subassembly lot number.It confirmed that the implicated filter lot was manufactured according to approved procedures and met all specifications for release, with no noted manufacturing deviations that would have contributed to the customer's complaint regarding the filter membrane.A review of the historical complaint database shows this is the first report of this type of incident occurring to the filter membrane for this product family.From the details reported in the medwatch from the customer, it is unclear if the syringe filter was used in accordance with the instructions for use or in an off-label application.The exact excipients and concentrations of the solution filtered during the incident were neither detailed in either the medwatch form nor in the replies provided from the healthcare provider, however the solutions commonly used for such a procedure are commonly used through our filters.Despite a request to the customer/end user, no performance information was received regarding the use of new filter from the same manufacturing lot number or a new filter from a different manufacturing lot number.The customer's complaint regarding the filter membrane cannot be confirmed without physical examination of the implicated device.Summary our evaluation does not indicate that this incident was a consequence of the production or quality, of the product.Since there has been no further information provided by the customer/end user with more detailed knowledge of the incident that was provided in the medwatch report, it is considered an isolated incidence and therefore no field action will be taken.Unless substantially significant information becomes available, this constitutes an initial and final report.No files attached.

Brand Name
GARDIAN 25 MM SYRINGE FILTER
Common Device Name
FILTER, INFUSION LINE
Manufacturer (Section D)
PALL MEDICAL A DIVISION OF PALL INTERNATIONAL SÀRL
avenue de tivoli 3
fribourg, CH-17 00
SZ  CH-1700
Manufacturer (Section G)
PALL NEWQUAY
st. columb major ind east
st. columb major
cornwall, TR9 6 TT
UK   TR9 6TT
Manufacturer Contact
brian goetz
100 results way
marlborough, MA 01752
5163104370
MDR Report Key19566173
Report Number3008412416-2024-00002
Device Sequence Number14448307
Product Code FPB
UDI-Device Identifier25034480315476
UDI-Public(01)25034480315476(17)260630(10)135077679
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K802765
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model Number6094184
Device Catalogue Number6094184
Device Lot Number13507679
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer05/23/2024
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown